Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 8, NWS Buffalo, NY

July 13, 2010Livingston County, Ontario County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 13, 2010, 4:53 PM EDT for Livingston County, Ontario County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2010, 4:53 PM EDT (20:53 UTC)
Expired
Jul 13, 2010, 7:45 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Livingston County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 113 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:20 PM EDTFLASH FLOOD2 S Honeoye, NYCOUNTY ROAD 36 CLOSED IN THE TOWNSHIP OF RICHMOND.
Jul 13, 5:20 PM EDTFLASH FLOODBristol Center, NYSTATE ROUTE 64 CLOSED FROM COUNTY ROAD 32 TO DUGWAY ROAD.
Jul 13, 5:35 PM EDTFLASH FLOODHoneoye, NYCOUNTY ROAD 33 CLOSED IN THE TOWNSHIP OF RICHMOND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
410 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WGUS51 KBUF 132053
FFWBUF
NYC051-069-132345-
/O.NEW.KBUF.FF.W.0008.100713T2053Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
453 PM EDT TUE JUL 13 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EAST CENTRAL LIVINGSTON COUNTY IN WESTERN NEW YORK...
  SOUTHERN ONTARIO COUNTY IN WESTERN NEW YORK...

* UNTIL 745 PM EDT

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL.   
  RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAS FALLEN IN THE PAST 
  HOUR ACROSS PORTIONS OF SOUTHERN ONTARIO COUNTY FROM CANADICE TO   
  CANANDAIGUA. MORE SLOW MOVING THUNDERSTORMS COULD DROP ISOLATED      
  ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES IN THIS AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4289 7751 4284 7713 4276 7714 4276 7732
      4269 7736 4258 7736 4259 7765

$$

JJR
2 follow-up statements
826 
WGUS71 KBUF 132229
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
629 PM EDT TUE JUL 13 2010

NYC051-069-132345-
/O.CON.KBUF.FF.W.0008.000000T0000Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-ONTARIO NY-
629 PM EDT TUE JUL 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
SOUTHERN ONTARIO AND EXTREME EAST CENTRAL LIVINGSTON COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN HAS TAPERED OFF IN EAST CENTRAL LIVINGSTON COUNTY 
AND SOUTH CENTRAL ONTARIO COUNTY. EVEN THOUGH THE HEAVY RAINFALL HAS 
ENDED...EXCESSIVE RUNOFF FROM PREVIOUS RAINFALL WILL CONTINUE TO 
PRODUCE FLOODING ON SMALL STREAMS AND IN LOW LYING AREAS. DOPPLER 
RADAR INDICATES THAT RAINFALL AMOUNTS OF TWO AND A HALF TO THREE 
INCHES FELL IN THE BRISTOL HILLS OF ONTARIO COUNTY OVER THE PAST 2 
HOURS...WHICH HAS LED TO ROAD CLOSURES OF STATE ROUTE 64 IN 
BRISTOL...AND COUNTY ROAD 36 IN RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4289 7751 4284 7713 4276 7714 4276 7732
      4269 7736 4258 7736 4259 7765

$$

JJR
878 
WGUS71 KBUF 132341
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
741 PM EDT TUE JUL 13 2010

NYC051-069-132350-
/O.EXP.KBUF.FF.W.0008.000000T0000Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-ONTARIO NY-
741 PM EDT TUE JUL 13 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR SOUTHERN
ONTARIO AND EXTREME EAST CENTRAL LIVINGSTON COUNTIES...

AT 740 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE 
THUNDERSTORMS THAT PROMPTED THE WARNING HAD LONG SINCE EXITED THE 
AREA...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

PONDING OF LOW LYING AND POOR DRAINAGE AREAS WILL STILL BE POSSIBLE 
FOR AWHILE LONGER...UNTIL THE WATER HAS TIME TO RUN OFF.

LAT...LON 4289 7751 4284 7713 4276 7714 4276 7732
      4269 7736 4258 7736 4259 7765

$$

JJR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:37 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 13, 3:37 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT TUE JUL 13 2010

.SYNOPSIS...
WEAK LOW PRESSURE MOVING SLOWLY EAST ACROSS THE REGION EARLY THIS
EVENING WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS. THE LOW
AND ITS TRAILING COLD FRONT WILL MOVE SOUTHEAST OF THE AREA LATE
THIS EVENING WITH THE THREAT OF PRECIPITATION ENDING FROM NORTHWEST
TO SOUTHEAST DURING THE NIGHT. HIGH PRESSURE WILL BUILD BACK INTO
THE REGION WEDNESDAY AND THURSDAY WITH A RETURN TO SUNSHINE AND VERY
WARM TEMPERATURES. THE NEXT CHANCE OF RAIN WILL ARRIVE FRIDAY AS A
WEAK COLD FRONT APPROACHES THE REGION.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WEAK SURFACE LOW ACROSS THE REGION WITH A TROUGH ALOFT AND
CONDITIONALLY UNSTABLE BOUNDARY LAYER CONDITIONS HAVE FOUND A
TRIGGER IN THE LAKE BREEZE BOUNDARIES THIS AFTERNOON. A CLUSTER OF
CONVECTION OVER MONROE COUNTY HAS BEEN VERY SLOW TO MOVE ACROSS
THE COUNTY WITH RADAR ESTIMATED RAINFALL TOTALS NEAR 2 INCHES PER
HOUR. THE LACK OF STRONGER STEERING WINDS AND A UNIFORM BUT WEAK
WIND FIELD THROUGH ABOUT 15KFT WILL KEEP ANY ADDITIONAL CONVECTION
THIS EVENING ANCHORED NEAR TO ITS INITIATION TRIGGER...LAKE BREEZE
BOUNDARIES AND TERRAIN ENHANCED REGIONS OF LIFT WILL BE THE LIKELY
LOCATIONS FOR SLOW MOVING OR STATIONARY CELLS TO PARK AND DROP A
COUPLE INCHES OF RAIN. ALONG THESE TRIGGER AREAS...WILL CARRY HIGH
LIKELY TO CATEGORICAL POPS FOR THE EARLY EVENING...WITH A
LESSENING TREND THROUGH THE LATER EVENING TO ONLY LOWER CHANCE
POPS OVERNIGHT. PARTIAL CLEARING AND HIGHER SURFACE DEWPOINTS WILL
BRING BACK THE VALLEY FOG FOR THE SOUTHERN TIER DURING THE LATE
OVERNIGHT AND EARLY MORNING HOURS.

LOW TEMPS WILL RANGE FROM THE LOWER 60S ACROSS THE SOUTHERN TIER TO
THE MID TO UPPER 60S ACROSS THE REST OF THE FORECAST AREA.

THE SURFACE LOW WILL FILL OVERNIGHT AS HIGH PRESSURE BUILDS IN
ACROSS THE GREAT LAKES AND NEW YORK STATE. EXPECT CLEARING SKIES AND
A RETURN OF SUNSHINE AND WARM TEMPS ON WEDNESDAY. HIGHS WILL BE IN
THE LOWER TO MIDDLE 80S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A PROGRESSIVE SHORTWAVE RIDGE WILL BUILD ACROSS WESTERN AND NORTH
CENTRAL NEW YORK WEDNESDAY NIGHT WITH PLENTY OF DRY AIR PROMOTING
MAINLY CLEAR SKIES. IT WILL STILL BE ON THE MILD SIDE THOUGH AS MIN
TEMPS WILL RANGE FROM THE MID 60S NEAR THE LAKE SHORES AND ACROSS
MOST OF THE IAG FRONTIER TO THE UPPER 50S FOR THE BULK OF THE WRN
SOUTHERN TIER.

THE RIDGE WILL MOVE AWAY ACROSS NEW ENGLAND ON THURSDAY WHILE A COLD
FRONT WILL EASE ACROSS LOWER MICHIGAN AND SOUTHERN ONTARIO. VERY
WARM AND INCREASINGLY HUMID AIR WILL BE DRAWN NORTHWARDS IN ADVANCE
OF THIS FRONT...SO THURSDAY WILL BE YET ANOTHER HAZY HOT AND HUMID
DAY FOR OUR REGION. H85 TEMPS ARE PROJECTED TO CLIMB TO ARND 20C...
AND WITH AMPLE SUNSHINE FULLY MIXING THE LOWER LEVELS...A LARGE
PORTION OF THE AREA SHOULD BE ABLE TO ACHIEVE HIGHS IN THE UPPER 80S
TO LOW 90S. HAVE THUS RAISED MAX TEMPS SOME 3-5 DEG F FROM
CONTINUITY. AS FAR AS PCPN GOES...A CAPPED AIRMASS...COURTESY OF A
SUBSIDENCE INVERSION ARND 7K FT...SHOULD BE ABLE TO KEEP THE REGION
GENERALLY FREE OF CONVECTION. THE ONLY FLY IN THE OINTMENT WOULD BE
THE POSSIBILITY OF CONVECTION ALONG A LAKE BREEZE BOUNDARY FROM EAST
OF BATAVIA TO JAMESTOWN...BUT WILL NOT INCLUDE ANYTHING FOR THAT
AREA AT THIS TIME.

THE COLD FRONT WILL APPROACH THE REGION THURSDAY NIGHT...WITH 12Z
GUIDANCE NOW SUGGESTING THAT THE FRONT COULD BE A LITTLE FASTER AND
BE OVER THE FAR WRN COUNTIES BY DAYBREAK FRIDAY. WILL BRING SOME
SHRA/TSRA INTO THE REGION A FEW HOURS EARLIER AS A RESULT...WITH CHC
POPS FOUND ACROSS THE FAR WRN COUNTIES DURING THE WEE HOURS OF
THURSDAY NIGHT. THE NIGHT WILL BE A WARM AND MUGGY ONE AS WELL WITH
MOISTURE POOLING IN ADVANCE OF THE FRONT LEADING TO TEMPS BEING HELD
UP IN THE UPPER 60S TO LOWER 70S FOR MOST SITES.

FRIDAY COULD POTENTIAL BE A VERY ACTIVE DAY...PARTICULARLY FROM THE
GENESEE VALLEY EASTWARD AS THE COLD FRONT WILL SLOWLY CROSS OUR
FORECAST AREA. PWAT VALUES WILL BE IN THE VCNTY OF 2 INCHES WITH A
SLOW PROGESSION OF THE FRONT ALLOWING FOR STORMS TO POTENTIALLY
PRODUCE SLOWER TORRENTIAL DOWNPOURS. THE GFS AND ECMWF ARE IN
RELATIVE AGREEMENT WITH THE SPEED OF THIS FROPA...BUT BOTH PACKAGES
ARE SUGGESTING THAT WAVE WILL BE ALONG THE FRONT TO OUR SOUTH SO
THIS WILL HAVE TO BE WATCHED. WHILE SBCAPES SHOULD EASILY EXCEED
1000 J/KG ACROSS THE REGION...LITTLE SHEAR IS BEING ADVERTISED BY
THE MODELS. THE TIMING OF THE FROPA WOULD ALSO FAVOR AREAS FURTHER
EAST FOR STRONG TO SEVERE DEVELOPMENT. FROM THIS VANTAGE POINT...
'HEAVY RAINERS' WILL BE THE MAIN CONCERN AS FAR AS CONVECTION GOES.

THE SFC FRONT WILL THEN MOVE AWAY TO OUR SOUTHEAST DURING THE COURSE
OF FRIDAY NIGHT. WHILE THERE MAY BE A LEFTOVER SHOWER OR TWO FOR
SITES EAST OF ART...ROC AND JHW...THE VAST MAJORITY OF THE REGION
SHOULD EXPERIENCE CLEARING SKIES AND RAIN FREE WEATHER FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE MAJORITY OF THIS PERIOD SHOULD CONTINUE TO FEATURE ABOVE NORMAL
TEMPERATURES...AS THERE IS HIGH CONFIDENCE THAT WE WILL BE ABLE TO
SIGNIFICANTLY ADD TO OUR STRETCH OF 80 DEG DAYS (BUF/ROC). THE
LATEST ECMWF IS NOW DEPICTING A STRONG FRONTAL PASSAGE FOR TUESDAY
THOUGH...BUT SINCE THAT IS COMING AT THE END OF THE FORECAST
PERIOD...WILL CONCENTRATE ON THE WARM WEATHER UP TO THAT POINT.

RIDGING WILL START TO MAKE ITS WAY ACROSS WISCONSIN AND THE UPPER
GREAT LAKES ON SATURDAY WHILE THE BASE OF A H5 TROUGH WILL CROSS SRN
ONTARIO. WHILE THE UPPER LEVEL TROUGH WILL BE SWINGING THROUGH...
THERE SHOULD BE ENOUGH DRY AIR AND LOW LEVEL RIDGING TO PRODUCE A
PARTLY SUNNY DAY FOR MOST AREAS. THE EXCEPTION COULD BE ACROSS THE
SRN TIER WHERE WE WILL KEEP A SLIGHT CHC FOR CONVECTION. AS FAR AS
TEMPS GO...THE ECMWF AND GFS HAVE COME INTO CLOSER AGREEMENT THAT
H85 TEMPS WILL BE SOMEWHERE IN THE MID TEENS. THIS COMPROMISE IS
PROBABLY A LITTLE CLOSER TO WHAT THE ECMWF HAD BEEN SHOWING IN
PREVIOUS RUNS. THIS WILL SUPPORT SFC TEMPS IN THE LOW TO MID 80S...
SO MAX TEMPS HAVE BEEN RAISED A COUPLE DEGREES FOR MOST AREAS.

THE SHORTWAVE RIDGE OVER THE UPPER LAKES WILL MAKE ITS WAY ACROSS
MICHIGAN SATURDAY NIGHT...WITH SFC HIGH PRESSURE DRIFTING ACROSS OUR
REGION. THIS WILL TRANSLATE INTO A CLEAR/PC NIGHT WITH TEMPS
AVERAGING NEAR OR JUST A BIT ABV NORMAL.

ON SUNDAY...THE RIDGE WILL CROSS OUR AREA WHILE H85 TEMPS WILL
AVERAGE BETWEEN 16 AND 18C. AT LEAST PARTIAL SUNSHINE WILL WORK ON
THESE TEMPS AND SEND MAX TEMPS INTO THE MID 80S FOR MANY AREAS WITH
UPPER 80S IN THE GENESEE VALLEY.

THE NEXT COOL FRONT WILL APPROACH THE REGION SUNDAY NIGHT. GIVEN
THE LOW CONFIDENCE IN THE TIMING OF THIS FRONT (DIFF BETWEEN
ECMWF/GFS)...WILL KEEP SLIGHT CHC POPS IN PLACE. IN EITHER CASE...
THE MAJORITY OF THEN IGHT SHOULD BE PCPN FREE.

THE COOL FRONT WILL THEN LIKELY PASS ACROSS OUR FORECAST AREA DURING
THE DAY MONDAY...SO WILL COVER THIS POTENTIAL WITH LOW CHC POPS.
THESE NUMBERS WILL BE A BIT HIGHER THAN SURROUNDING WFO'S...BUT
CANNOT SEE GOING ANY LOWER ON THE POPS GIVEN THE POTENTIAL FOR THE
FROPA.

THE ECMWF AND GFS DIVERGE SIGNIFICANTLY ON TUESDAY. THE GFS SHOWS
LITTLE VARIANCE FROM ITS PREVIOUS RUN WHICH DEPICTS BROAD RIDGING
OVER THE MISSISSIPPI VALLEY...BUT THE ECMWF SUGGESTS THAT A DIGGING
TROUGH OVER THE GREAT LAKES WITH A HIGHER AMPLITUDE RIDGE OVER THE
PLAINS. THE LATTER SOLUTION WOULD RESULT IN A COOL DAY ACROSS OUR
REGION AS H85 TEMPS ARE FORECAST TO BE CLOSE TO 10/12C. SINCE THIS
DIFFERS FROM THE CONTINUITY OF THE ECMWF...WILL STAY CLOSER TO THE
WARMER AND LESS AMPLIFIED GFS SOLUTION. THIS WILL MEAN FORECAST
HIGHS IN THE LOW TO MID 80S WITH A SLIGHT CHC FOR SHOWERS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
TIMING WILL BE TOUGH ON DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR
THE REST OF TODAY AS THEY COULD POP UP AT ANY TIME WITH DAYTIME
HEATING. THE ONE SAVING GRACE IS THAT HRRR DATA HAS BEEN DEPICTING
THE LAKE BREEZE INTERACTION WELL...WHICH CORRESPONDS WELL WITH THE
CONVECTION OVER THE LOWER GENESEE VALLEY AND KEEPING ONLY SCATTERED
RAIN SHOWERS ALONG LAKE BREEZES OFF LAKE ERIE AND WESTERN END OF
LAKE ONTARIO. WILL CONTINUE MENTION OF VCSH AND CB IN THE
KROC/KJHW/KBUF TAFS IN THESE AREAS FOR EARLY AFTERNOON. THE ACTIVITY
SHLD TAPER OFF/END FROM WEST TO EAST THIS EVENING. EXPECT FOG/LOW
CLOUDS TO DEVELOP ACROSS THE SOUTHERN TIER LATE TONIGHT LOWERING
CONDITIONS TO IFR/LIFR WITH SOME OTHER AREAS EXPECTING MVFR
CONDITIONS IN FOG MAINLY AROUND KROC/KART...THROUGH 12Z-14Z. VFR
CONDITIONS WILL PREVAIL THROUGH THE REST OF WEDNESDAY.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...VFR.
FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.
SATURDAY AND SUNDAY...MAINLY VFR.

&&

.MARINE...
WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH AT LEAST THE END OF THE WEEK. ANY SHOWERS AND
THUNDERSTORMS THAT DEVELOP CAN PRODUCE LOCALLY HIGHER WINDS AND
WAVES FOR BRIEF PERIODS OF TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Jul 13, 5:26 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
526 AM EDT TUE JUL 13 2010

NYZ001>008-010>014-019>021-085-140930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
526 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
526 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 13, 1:38 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
138 PM EDT TUE JUL 13 2010

NYZ003-131845-
MONROE-
INCLUDING THE CITY OF...ROCHESTER
138 PM EDT TUE JUL 13 2010

...HEAVY SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

AT 130 PM A BATCH OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED
ACROSS MUCH OF WESTERN MONROE COUNTY. THESE SHOWERS WERE LOCATED
FROM NEAR LE ROY AND BERGEN IN GENESEE COUNTY NORTHWARD TOWARDS
BRADDOCK BAY IN MONROE COUNTY AND INCLUDED THE CITIES OF
CHURCHVILLE...SPENCERPORT...AND HILTON.

THIS HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN ROADWAYS AND
POOR DRAINAGE AREAS. ALSO MOTORISTS SHOULD BE PREPARED FOR REDUCED
VISIBILITIES WITHIN THE HEAVY SHOWERS OF A QUARTER MILE OR LESS
AT TIMES.

IN ADDITION TO THESE SHOWERS...THUNDERSTORMS WILL PRODUCE CLOUD TO
GROUND LIGHTNING STRIKES AND GUSTY WINDS.

THESE STORMS WILL ALSO BRING A DRENCHING RAINFALL AND CLOUD TO
GROUND LIGHTNING TO LAKESHORE PARKS ALONG LAKE ONTARIO ESPECIALLY
THOSE PARKS BETWEEN HAMLIN BEACH AND IRONDEQUOIT BAY.

THIS ACTIVITY IS EXPECTED TO SLOWLY DRIFT EASTWARD AND BRING RAIN
TO THE METRO ROCHESTER AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL ALSO PASS ACROSS PARTS OF THE GENESEE VALLEY THROUGH THE
AFTERNOON HOURS.

THOMAS
Special weather statement, Jul 13, 3:16 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT TUE JUL 13 2010

NYZ004-132045-
WAYNE-
INCLUDING THE CITY OF...NEWARK
316 PM EDT TUE JUL 13 2010

...THUNDERSTORMS WILL MOVE OVER MUCH OF THE COUNTY...

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE OVER THE MARION,
WALWORTH, WILLIAMSON, AND SODUS AREAS BETWEEN 3:15 AND 415 PM. THEY
CAN PRODUCE HEAVY DOWNPOURS, STRONG WIND GUSTS, FREQUENT LIGHTNING,
AND PONDING ON ROADS AND POOR DRAINAGE AREAS.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:31 PM EDTAreal Flood AdvisoryBUFMonroe2 hr
Jul 13, 2:47 PM EDTFlash Flood WarningBUFMonroe2 hr
Jul 13, 4:11 PM EDTFlash Flood WarningBUFOntario, Wayne3 hr
Jul 13, 4:44 PM EDTFlash Flood WarningBUFLivingston3 hr
Jul 13, 5:40 PM EDTAreal Flood AdvisoryBUFCattaraugus93 min
Jul 13, 5:49 PM EDTFlash Flood WarningBUFOntario3 hr
Jul 13, 6:54 PM EDTAreal Flood AdvisoryBUFAllegany90 min
Jul 13, 7:34 PM EDTFlash Flood WarningBUFAllegany3 hr

Nearby

Flash Flood Warnings in New York, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.